Florida, 2010

Funnel Clouds in Florida, June 13, 2010

June 13, 2010 · NWS MLB · 2 events in 2 counties and zones

Two separate funnel clouds developed during the morning along isolated, but heavy sea-breeze induced showers. The first funnel cloud was sighted near Ft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Two separate funnel clouds developed during the morning along isolated, but heavy sea-breeze induced showers. The first funnel cloud was sighted near Ft. Pierce and the second one occurred over Port Canaveral. Each funnel cloud was witnessed for 15-20 minutes and was reported by numerous individuals.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 13, 8:30 AM EST, 0 minutes earlier.

Area forecast discussion, Jun 13, 8:30 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EDT SUN JUN 13 2010

.DISCUSSION...

MORNING RAOBS CONTINUE TO SHOW BIG DISPARITY IN MOISTURE BTWN THE
EAST AND WEST COASTS - XMR WITH ABOUT 1.8" AND TBW WITH A LITTLE
LESS THAN 1.5". BOTH SHOW CONSIDERABLE DRY AIR ABOVE THE SFC...BUT
AT TBW (H95-90) COMPARED TO XMR (H85-H80). AN EARLY AND WELL DEFINED
ECSB WITH EMBEDDED SHRA ALL THE WAY UP THRU BREVARD CO HAD DEVELOPED
AS OF 13Z.

WILL NEED AN EARLY UPDATE TO GRIDS/ZFP TO SHOW ISOLD MID-LATE
MORNING SHRA/PSBL TS FARTHER NORTH...WITH PRECIP PSBL FARTHER EAST
OF THE INTR AS WELL. WILL BASICALLY GO WITH SLGT CHC FOR ALL AREAS
EXCEPT COASTAL VOLUSIA ...THRU ABOUT 18Z NR THE COAST...AND FROM
15Z/16Z THRU 00Z OVER THE INTR.

&&

.AVIATION...MVFR SHRA POTENTIAL FOR TS INVOF (BUT LKLY WEST OF)
MLB/VRB WILL END BY 15Z...WITH THREAT FOR ISOLD DIURNAL CONVECTION
SHIFTING INLAND FROM 16Z ONWARD. GIVEN THE DEPTH OF DRY AIR ON THE
TBW RAOB...CVRG SEEMS LIKE TI WILL BE TOO LOW TO WARRANT VC TERM.
NEVERTHELESS WILL NEED TO KEEP AN EYE OUT FOR ISOLD CELLS POPPING
NEAR MCO/SFB/ISM/LEE LATER TDY.

&&

.MARINE...LGT SE FLOW WITH SEAS AOB 2FT. WINDS WILL PICK UP TO
AROUND 10KT NEAR THE COAST IN THE DIURNAL ECSB CIRC. NO CHGS TO
CURRENT FCST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

CRISTALDI
Hazardous weather outlook, Jun 13, 3:35 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EDT SUN JUN 13 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
435 AM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS WILL PRODUCE LIGHTNING STRIKES FROM THE
TREASURE COAST TO THE INTERIOR WEST OF SANFORD...ORLANDO AND
KISSIMMEE. SEEK SHELTER IF STORMS ARE APPROACHING YOUR LOCATION.
REMEMBER THAT LIGHTNING CAUSES THE MOST WEATHER RELATED
CASUALTIES IN FLORIDA.

...RIP CURRENT IMPACT...
ELEVATED RISK OF RIP CURRENTS DUE TO A COMBINATION OF LONG PERIOD
SWELLS AND HIGH ASTRONOMICAL TIDES. CHECK WITH THE LIFEGUARDS OR
THE BEACH PATROL FOR THE LATEST OCEAN CONDITIONS AND NEVER SWIM
ALONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
VERY WARM TEMPERATURES ARE EXPECTED TO CONTINUE INTO NEXT WEEK.
THE COMBINATION OF INCREASING HUMIDITY AND THE WARM TEMPERATURES
IS FORECAST TO PRODUCE HEAT INDICES BETWEEN 101 AND 106 MONDAY
AND TUESDAY AFTERNOONS.

AFTERNOON LIGHTNING STORMS ARE FORECAST EACH DAY. THE PRIMARY HAZARD
WILL BE CLOUD TO GROUND LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The radar

The Melbourne radar (KMLB), 70 km away, was scanning. The volume nearest the first event began at 13:30 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Lucie

When
June 13, 8:30 AM EST
Where
St. Lucie County, 1.84 mi WSW of Viking
Reported by
Law Enforcement
Coordinates
27.521, -80.398

Two St. Lucie County Sheriff Deputies observed a stationary funnel cloud near the intersection of Kings Highway and Indrio Road in Ft. Pierce.

Funnel Cloud, Brevard

When
June 13, 8:55 AM EST to 9:15 AM EST
Where
Brevard County, 3.81 mi N of Cape Canaveral
Reported by
Trained Spotter
Coordinates
28.435, -80.609

A storm spotter, a mariner and the general public observed and reported a funnel cloud occurring over the Banana River, just northwest of Port Canaveral. One or possibly two funnel clouds lasted a total of about 20 minutes and moved little during the period. The funnel was associated with an isolated heavy shower which developed along the east coast sea breeze boundary.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229323, 224831.